Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Roundish knot on the lower side of abdomen near pelvis. Had taken pepsid and gas X post flu. Remedy?

Hello, I m 35 yr old female healthy no past health problems. I was sick with the flu this past Tuesday vomitting liquid diarrhea until the next day, wednesday. Then, Thurs. And Friday and saturday horrible stomach cramps Especially when I layed down. Tear jerking. I went to the local immediate care. They didn t know why my stomach was cramping. I called my locaL pharmacist she said it is common after flu to have acid in stomach and gassy. I took a pepsid and gas x ..I m much better. I own my own tok an enima because I had not been to bathroom no. Two since wednesday and its now Saturday. But now this morning I noticed on the left lower side of my abdomen near pelvis it s higher than right siz by half inch to an inch it like a roundish knot kinda. It doesn t hurt to touch But it just appeared I can tell a cinch when walking something is wrong. Help, what s wrong with me.
Asked On : Fri, 7 Dec 2012
Answers:  2 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Hi ! Your flu and the diarrhoea with abdominal cramps may or may not be related. In case of children it is more common to have abdominal symptoms with flu, but it is not very common in adults, specially abdominal cramps for so long a duration.
The first diagnosis comes to the mind is a food poisoning. Possibly you did not recieve proper complete treatment for it and this led to more severe cramps in your abdomen. You did not mention anything about fever. If it was there, then it goes more in favour of infection in the intestines.
There is no harm in taking antacid and antiflatulents, but I am not in favour of your taking enema. After any loose motions, it is but natural that the bowel becomes empty, and it takes time for the bowel to get loaded with fecal matter to get the urge of passing stool again. Also without knowing the exact cause of the cramps in your abdomen which could be any surgical cause like diverticulitis, one should not opt for an anema. It is difficult to tell whether the swelling on the left side of your lower abdomen is due simple inflammation with mass formation or a leaking diverticulitis precipitated by self enema by yourself.
In my opinion, you should consult at your earliest a general surgeon, who may advise some routine investigations for you apart from going for an ultrasound / CT scan depending on the initial examination findings.
One more possiblilty of the swelling is left sided inguinal hernia but your history does not go much in favour of it.
Anyways I think it is time for you to see your general surgeon and seek his advice. Good luck.
Answered: Mon, 29 Apr 2013
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to Health care magic forum.
Thanks for asking a question to H.C.M.Forum.
You are 35, and healthy women. On tuesday you hadflu like fever,and vomitings and motions for 2 days. when the motions controlled, there is pain abdomen for 2 days, more on lying down. On saturday on left lower side there is an elivation of about 1 cm than the rt side, no pain.
After a fever with vomitings and motions ,after remission due to dehydration, or twitching of muscles of intestine pain and elevation can occur.
You need to have infusion of i.v.fluids for relief of the symptoms, under the supervision of a doctor.
Wishing for a quick and complete recovery.
Best regards.
Answered: Mon, 29 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor